Medical Homeopathy, your questions answered by Dr Jeni Worden

Can homeopathy do the patient any harm?

Homeopathic remedies may cause what is known as an 'aggravation'. This is where the original symptoms worsen temporarily shortly after taking a homeopathic medicine. Usually symptoms then improve; however, sometimes the underlying problem may simply revert to the level from which it started. If this is the case, either a different strength of remedy may be needed, or possibly a change of remedy may be required. If the symptoms that the patient has had in the past reoccur, this is usually seen to be a sign of healing and shows that the medication is working effectively.

Homeopathy is safe for all ages and for pregnant and breast-feeding women. It may be safely used with all conventional medication but it is advisable to consult with a homeopathic doctor if you are taking a high dose of steroids or undergoing a course of chemotherapy as these may possibly reduce the effectiveness of homeopathic remedies.

Remedies should be handled as little as possible. It is best to tip one pillule into the lid of their container and then tip the medicine into your mouth. Try to touch the remedy with your fingers only if you really have to, and as little as you can. Handling remedies too much may inactivate them.

Dr Jeni Worden currently practices Homeopathy at the Highcliffe Clinic, near Christchurch, Dorset UK.

This page last updated 02/10/06